Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from violent bouts of sickness and Diarrhoea, given antibiotics. Suggestion?

My daughter has been travelling in South America and contracted what the South American hospital thought was salmonella out there and she was on intravenous anti-biotics and a drip. Since returning to her home in Australia she keeps getting violent bouts of sickness and diorrhea. The Australian hospital thinks it is a parasite and given her a course of antibiotics - will this really get rid of it? Or does she need to insist on more investigation? Thank you
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hello user,
The Diarrhoea if its due to salmonella then it can be surely cured by antibiotics, and most imp thing is if they are given after stool culture as there are many resistant bacteria in the community !

The more important thing you have to keep in mind along with drugs is the hydration of patient.
The patient should take plenty of fluids, along with salts and minerals, as most of chronic diarrhoea patients suffer from either dehydration or with mineral balance in body !

hope my info helped you
Dr Hari Om Chandrakar
Answered: Fri, 14 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor